Adaptive control of fractional-order unified chaotic systems using a passivity-based control approach

Abstract

Feedback passivity-based controller design for stabilization of fractional-order unified chaotic systems is proposed in this paper. Although feedback passivity-based control is a well-known method for integer-order systems, it has not been investigated for fractional-order systems due to a lack of suited mathematical results. In this paper, a recently established lemma for the Caputo fractional derivative of a quadratic function is utilized to facilitate the design. An adaptive mechanism is also employed such that the controller does not need to known the parameter of the systems. Moreover, based on a fractional-order extension of the Lyapunov direct method, the stability of the zero dynamics of the systems is also provided. Numerical simulations are performed to illustrate the effectiveness of the proposed design. The results show that the controller is able to effectively stabilize the chaotic behavior without the knowledge of the system parameter. In addition, it is also found that the transient dynamics of the controlled system and the control effort are markedly influenced by the fractional order of the system.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8

References

  1. 1.

    Oldham, K.B., Spanier, J.: The Fractional Calculus. Academic Press, New York (1971)

    MATH  Google Scholar 

  2. 2.

    Podlubny, I.: Fractional Differential Equations. Academic Press, San Diego (1999)

    MATH  Google Scholar 

  3. 3.

    Monje, C.A., Chen, Y.Q., Vinagre, B.M., Xue, D., Feliu, V.: Fractional-Order Systems and Controls: Fundamentals and Applications. Springer, London (2010)

    Book  MATH  Google Scholar 

  4. 4.

    Petráš, I.: Fractional-Order Nonlinear Systems. Springer, Berlin (2011)

    Book  MATH  Google Scholar 

  5. 5.

    Meral, F.C., Royston, T.J., Magin, R.: Fractional calculus in viscoelasticity: an experimental study. Commun. Nonlinear Sci. Numer. Simul. 15, 939–945 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Magin, R.L.: Fractional calculus models of complex dynamics in biological tissues. Comput. Math. Appl. 59, 1586–1593 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Drapaca, C.S., Sivaloganathan, S.: A fractional model of continuum mechanics. J. Elast. 107, 105–123 (2012)

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Lorenz, E.N.: Deterministic non-periodic flow. J. Atmos. Sci. 20, 130–141 (1963)

    Article  Google Scholar 

  9. 9.

    Rössler, O.E.: An equation for continuous chaos. Phys. Lett. A 57, 397–398 (1976)

    Article  Google Scholar 

  10. 10.

    Ott, E.F., Grebogi, C., Yorke, J.A.: Controlling chaos. Phys. Rev. Lett. 64, 1196–1199 (1990)

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Chen, G., Ueta, T.: Bifurcation analysis of Chen’s equation. Int. J. Bifurcat. Chaos 10, 1917–1931 (2000)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Lü, J., Chen, G., Cheng, D., Čelikovsky̌, S.: Bridge the gap between the Lorenz system and the Chen system. Int. J. Bifurcat. Chaos 12, 2917–2926 (2002)

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Wiggins, S.: Introduction to Applied Nonlinear Dynamical Systems and Chaos. Springer, New York (1990)

    Book  MATH  Google Scholar 

  14. 14.

    Hoppensteadt, F.C.: Analysis and Simulation of Chaotic Systems. Springer, New York (2000)

    MATH  Google Scholar 

  15. 15.

    Li, C., Chen, G.: Chaos and hyperchaos in the fractional-order Rössler equation. Phys. A 341, 55–61 (2004)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Wu, X., Li, J., Chen, G.: Chaos in the fractional order unified system and its synchronization. J. Frankin Inst. 345, 392–401 (2008)

    Article  MATH  Google Scholar 

  17. 17.

    Deng, W., Li, C.: The evolution of chaotic dynamics for fractional unified system. Phys. Lett. A 372, 401–407 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    Yu, Y., Li, H.-X., Wang, S., Yu, J.: Dynamic analysis of a fractional-order Lorenz chaotic system. Chaos Soliton Fract. 42, 1181–1189 (2009)

    MathSciNet  Article  MATH  Google Scholar 

  19. 19.

    Sun, K., Wang, X., Sprott, J.C.: Bifurcation and chaos in fractional-order simplified Lorenz system. Int. J. Bifurcat. Chaos 20, 1209–1219 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    Xu, Y., Gu, R., Zhang, H., Li, D.: Chaos in diffusionless Lorenz system with a fractional order and its control. Int. J. Bifurcat. Chaos 22, 1250088 (2012). (8 pages)

    Article  MATH  Google Scholar 

  21. 21.

    Hegazi, A.S., Ahmed, E., Matouk, A.E.: On chaos control and synchronization of the commensurate fractional order Liu system. Commun. Nonlinear Sci. Numer. Simul. 18, 1193–1202 (2013)

    MathSciNet  Article  MATH  Google Scholar 

  22. 22.

    Hao, J., Xiong, X., Bin, H., Sun, N.: Controlling chaos for fractional order loss type of coupled dynamos systems via feedback. Int. J. Bifurcat. Chaos 25, 1550111 (2015). (9 pages)

    MathSciNet  Article  MATH  Google Scholar 

  23. 23.

    Shahiri, M., Ghaderi, R., Ranjbar, A.N., Hosseinnia, S.H., Momani, S.: Chaotic fractional-order Coullet system: synchronization and control approach. Commun. Nonlinear Sci. Numer. Simul. 15, 665–674 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  24. 24.

    Razminia, A., Majd, V., Baleanu, D.: Chaotic incommensurate fractional order Rössler system: active control and synchronization. Adv. Differ. Equ. 2011, 15 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  25. 25.

    Danca, M., Garrappa, R.: Suppressing chaos in discontinuous systems of fractional order by active control. Appl. Math. Comput. 257, 89–102 (2015)

    MathSciNet  Google Scholar 

  26. 26.

    Faieghi, M.R., Kuntanapreeda, S., Delavari, H., Baleanu, D.: LMI-based stabilization of a class of fractional-order chaotic systems. Nonlinear Dyn. 72, 301–309 (2013)

    MathSciNet  Article  MATH  Google Scholar 

  27. 27.

    Faieghi, M.R., Kuntanapreeda, S., Delavari, H., Baleanu, D.: Robust stabilization of fractional-order chaotic systems with linear controllers: LMI-based sufficient conditions. J. Vib. Control 20, 1042–1051 (2014)

    MathSciNet  Article  MATH  Google Scholar 

  28. 28.

    Chen, D., Liu, Y., Ma, X., Zhang, R.: Control of a class of fractional-order chaotic systems via sliding mode. Nonlinear Dyn. 67, 893–901 (2012)

    MathSciNet  Article  MATH  Google Scholar 

  29. 29.

    Yin, C., Zhong, S., Chen, W.: Design of sliding mode controller for a class of fractional-order chaotic systems. Commun. Nonlinear Sci. Numer. Simul. 17, 356–366 (2012)

    MathSciNet  Article  MATH  Google Scholar 

  30. 30.

    Byrnes, C.I., Isidori, A., Willems, J.C.: Passivity, feedback equivalence, and the global stabilization of minimum phase nonlinear systems. IEEE Trans. Automat. Contr. 36, 1228–1240 (1991)

    MathSciNet  Article  MATH  Google Scholar 

  31. 31.

    Khalil, H.K.: Nonlinear Systems. Prentice-Hall, New Jersey (2002)

    MATH  Google Scholar 

  32. 32.

    Kemih, K.: Control of nuclear spin generator system based on passive control. Chaos Soliton Fract. 41, 1897–1901 (2009)

    Article  Google Scholar 

  33. 33.

    Wei, D.Q., Luo, X.S., Zhang, B., Qin, Y.H.: Controlling chaos in space-clamped FitzHughNagumo neuron by adaptive passive method. Nonlinear Anal. Real World Appl. 11, 1752–1759 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  34. 34.

    Sangpet, T., Kuntanapreeda, S.: Output feedback control of unified chaotic systems based on feedback passivity. Int. J. Bifurcat. Chaos 20, 1519–1525 (2010)

    Article  MATH  Google Scholar 

  35. 35.

    Aguila-Camacho, N., Duarte-Mermoud, M.A., Gallegos, J.A.: Lyapunov functions for fractional order systems. Commun. Nonlinear Sci. Numer. Simul. 19, 2951–2957 (2014)

    MathSciNet  Article  Google Scholar 

  36. 36.

    Duarte-Mermoud, M.A., Aguila-Camacho, N., Gallegos, J.A., Ma, X.Y.: Using general quadratic Lyapunov functions to prove Lyapunov uniform stability for fractional order systems. Commun. Nonlinear Sci. Numer. Simul. 22, 650–659 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  37. 37.

    Li, Y., Chen, Y.Q., Podlubny, I.: Mittag-Leffler stability of fractional order nonlinear dynamic systems. Automatica 45, 1965–1969 (2009)

    MathSciNet  Article  MATH  Google Scholar 

  38. 38.

    Li, Y., Chen, Y.Q., Podlubny, I.: Stability of fractional-order nonlinear dynamic systems: Lyapunov direct method and generalized Mittag-Leffler stability. Comput. Math. Appl. 59, 1810–1821 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  39. 39.

    Diethelm, K., Ford, N.J., Freed, A.D.: A predictor–corrector approach for the numerical solution of fractional differential equations. Nonlinear Dyn. 29, 3–22 (2002)

    MathSciNet  Article  MATH  Google Scholar 

  40. 40.

    Diethelm, K., Ford, N.J., Freed, A.D.: Detailed error analysis for a fractional Adams method. Numer. Algorithms 36, 31–52 (2004)

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Suwat Kuntanapreeda.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kuntanapreeda, S. Adaptive control of fractional-order unified chaotic systems using a passivity-based control approach. Nonlinear Dyn 84, 2505–2515 (2016). https://doi.org/10.1007/s11071-016-2661-0

Download citation

Keywords

  • Chaos control
  • Fractional-order system
  • Unified chaotic system
  • Adaptive control
  • Passivity-based control